Washington, 2006

Wildfire in Washington, August 22 to 24, 2006

August 22 to 24, 2006 · NWS OTX · 1 event in 1 county or zone

The Cameron Lake Road Fire, centered four miles south of Omak, was a lightning caused fire that burned 1,567 acres.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OTX wrote it up.

The Cameron Lake Road Fire, centered four miles south of Omak, was a lightning caused fire that burned 1,567 acres.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Aug 22, 10:06 AM PST, 1 hour 54 minutes earlier.

Area forecast discussion, Aug 22, 10:06 AM PST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SPOKANE WA
1106 AM PDT TUE AUG 22 2006

.SYNOPSIS...
A SLIGHTLY COOLER AIR MASS WILL BRING RELIEF FROM HOT TEMPERATURES
TODAY. THE THREAT OF SCATTERED THUNDERSTORMS WILL STILL EXIST ACROSS
THE NORTHERN REACHES OF THE REGION...WITH WIDESPREAD BREEZY
CONDITIONS THIS AFTERNOON.

&&

.DISCUSSION...
A QUICK HIGHLIGHT CHANGE FOR THE RED FLAG WARNINGS DURING THE
REST OF THE DAY.

REST OF TODAY...SATELLITE INDICATES MAIN BAROCLINIC REGION FROM LAST
NIGHTS TROUGH PASSAGE IS EXITING INTO CANADA. IN ITS WAKE A COOLER
AIR MASS IS INFILTRATING THE REGION. HIGH TEMPERATURES TODAY ABOUT
5 TO 7 DEGREES COOLER IN GENERAL. THE ADVECTION OF THIS COOLER AIR
WILL CREATE GENERALLY BREEZY AFTERNOON CONDITIONS ACROSS THE
REGION. THREAT OF AFTERNOON AND EVENING THUNDERSTORMS CONTINUES
MAINLY OVER THE NORTHERN ZONES WITH COOLER AIR ALOFT DECREASING
STABILITY OVER THE NORTHEAST MOUNTAINS AND NORTH IDAHO PANHANDLE.
WHETHER ANY OF THESE STORMS WILL POP OVER THE NORTHERN BASIN ZONES
IS THE MAIN FORECAST UNCERTAINTY...WHERE A COUPLE DEGREES OF
ERROR IN HIGH TEMPERATURE FORECASTS COULD MEAN DIFFERENCE
BETWEEN ACHIEVING CONVECTIVE TEMPERATURE OR NOT. WILL MAINTAIN A
SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS ON THE CASCADES AND
NORTHEAST BASIN AND CENTRAL PANHANDLE TO COVER THIS UNCERTAINTY.
UPDATE TO ZONE FORECAST IMMINENT. NO UPDATE TO STATE FORECAST.
/FUGAZZI

&&

.AVIATION...
VFR CONDITIONS EXPECTED OUTSIDE OF THUNDERSTORMS THROUGH 18Z
WEDNESDAY. THUNDERSTORM THREAT MAINLY CONFINED TO THE MOUNTAINS
NORTH OF THE COLUMBIA BASIN FROM 20Z TO 03Z TODAY. LAYERS OF
SMOKE ALOFT WILL PERSIST OVER THE NORTHERN ROUTES DURING THE ENTIRE
PERIOD. /MJF

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        88  55  83  54  81  54 /  20  10  10   0   0   0
COEUR DALENE  88  51  82  49  79  50 /  20  20  10  10  10   0
PULLMAN        85  50  82  47  80  47 /  10  10   0   0   0   0
LEWISTON       94  59  89  58  87  57 /  10  10   0   0   0   0
COLVILLE       89  49  84  47  82  46 /  40  20  10   0   0   0
SANDPOINT      88  49  82  48  80  47 /  30  20  10   0  10   0
KELLOGG        88  53  82  49  80  49 /  20  20  10  10  10   0
MOSES LAKE     92  54  87  54  85  55 /  10   0   0   0   0   0
WENATCHEE      90  60  86  59  85  60 /  10   0   0   0   0   0
OMAK           93  56  86  55  85  55 /  10  10   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...RED FLAG WARNING UNTIL 8 PM TUESDAY FOR NORTHERN PANHANDLE.
     RED FLAG WARNING UNTIL 9 PM TUESDAY FOR IDAHO PALOUSE...CENTRAL
       PANHANDLE MOUNTAINS...LEWISTON AREA...LEWIS AND SOUTHERN NEZ
       PERCE COUNTIES.
     RED FLAG WARNING UNTIL 8 PM TUESDAY FOR COEUR DALENE AREA.
WA...RED FLAG WARNING UNTIL 8 PM TUESDAY FOR NORTHEAST BLUE MOUNTAINS...
       LOWER GARFIELD AND ASOTIN COUNTIES...NORTHEAST MOUNTAINS...
       OKANOGAN HIGHLANDS...OKANOGAN VALLEY.
     RED FLAG WARNING UNTIL 8 PM TUESDAY FOR WASHINGTON PALOUSE...MOSES
       LAKE AREA...UPPER COLUMBIA BASIN...SPOKANE AREA.
&&
Hazardous weather outlook, Aug 22, 9:43 AM PST, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
1043 AM PDT TUE AUG 22 2006

IDZ001>004-026-027-WAZ031>033-035>038-231745-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS-
OKANOGAN HIGHLANDS-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW...
ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...ANATONE...
PEOLA...CLARKSTON...PULLMAN...RITZVILLE...COULEE DAM...ODESSA...
ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...
COLVILLE...DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...
REPUBLIC...INCHELIUM
1043 AM PDT TUE AUG 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL IDAHO...EAST CENTRAL WASHINGTON...NORTH
CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST
WASHINGTON.

THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
   RED FLAG WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR
     IDAHO PALOUSE...CENTRAL PANHANDLE MOUNTAINS...LEWISTON
     AREA...LEWIS AND SOUTHERN NEZ PERCE COUNTIES
   RED FLAG WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR
     NORTH IDAHO PANHANDLE...COEUR D ALENE AREA...NORTHEAST BLUE
     MOUNTAINS...LOWER GARFIELD AND ASOTIN COUNTIES...WASHINGTON
     PALOUSE...UPPER COLUMBIA BASIN...SPOKANE AREA...NORTHEAST
     MOUNTAINS...OKANOGAN HIGHLANDS

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
   SEARFWOTX  /WWUS86 KOTX/

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING REMAINS IN EFFECT. SEE THE FIRE WEATHER FORECAST
AND THE SEARFWOTX PRODUCT FOR MORE INFORMATION. A COMBINATION OF
SCATTERED THUNDERSTORMS IN THE NORTH AND WIND AND LOW HUMIDITIES
WILL LEAD TO AN INCREASED FIRE THREAT THROUGH EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED.

WAZ034-041>044-231745-
MOSES LAKE AREA-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-
OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...MOSES LAKE...EPHRATA...OTHELLO...
QUINCY...WENATCHEE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP...
OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...WATERVILLE...
MANSFIELD
1043 AM PDT TUE AUG 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WASHINGTON...EAST CENTRAL WASHINGTON AND NORTH CENTRAL
WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Nc&s Okanogan X Extreme Se Part/Extreme N Douglas

When
August 22, 12:00 PM PST to August 24, 6:00 PM PST
Where
Nc&s Okanogan X Extreme Se Part/Extreme N Douglas forecast zone
Reported by
OTHER FEDERAL AGENCY
Coordinates
48.143, -119.716 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2006Every state in 2006This day in weather historyWarnings in Washington, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532588.